Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
162 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedy for frequent episodes of priapism

Have had seven episodes of priapism in 1 1/2 yrs. Three in the last month. Why when I lay down at night erection occurs and when I get up it goes away within a few minutes. Have been prescribed Terbutaline. Doesn t seem to be working. Have follow up this Monday.
Thu, 11 May 2017
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication
Psychiatrist 's  Response
Hi Sir/Madam
Welcome to Health Care Magic

I can certainly understand your concern and fear regarding your problem. I hope u know the pathology which is causing this problem...ie blood flow to the penis is not normal causing painful erection lasting for long time either due to injury to the blood vessel, or blockage of it. Whatever it is of two type, low blood flow type and the other is opposite. By the pattern of erection in your case , it is understood that yours is low blood flow type.

For low flow type , your consultant may inject drugs called alpha agonists which helps in draining blood and relieve erection..but you can also prefer pills if you are scared of injection.As you said it is frequent in your case, you can discuss with your doctor regarding the importance of taking decongestant like phenylephrine to get relief.i would like to know are you suffering from fever...Or any other conditions like sickle cell anemia, multiple myeloma as they are the most common causes ....And whether you are on any psychiatric medications such as trazadone ie antidepressant or any antipsychotics like chlorpromazine. If you are suffering with any of the above conditions , you need emergency medical attention and investigation to rule out them, hope you have undergone all these as this is your follow up...I would suggest you to follow the advise of your Paychiatrist as priapism sometimes leads to irreversible damage

Post your further questions if any, I will available to take up your follow up questions

Thank you
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello I have low flaw priapism caused after low flaw priapism. I have an appointment in 8 days with the Urologist is there any home remedy that I...

Recent questions on  Terbutaline

doctor1 MD

My baby is 4 months old and having fever, cough and loose motion for 4 days. We pedictrician and gave following medicines. Paracitamol...

doctor1 MD

Have had seven episodes of priapism in 1 1/2 yrs. Three in the last month. Why when I lay down at night erection occurs and when I get up it goes...

doctor1 MD

I tested positive to flu type B about 3 weeks ago. Right after that I took tamiflu 75 mg twice a day for 5 days. it has been about 10 days since I...

doctor1 MD

Hi I am experiencing a whooping cough with some clear and green flem. It burns my chest and gets worse at night and especially when I lie down....

doctor1 MD

I have had a problem with thick sticky mucus that causes me to gag for several years. have tried many things and problem only gets worse. ENT...

doctor1 MD

My son who is 3.5 years old is having dry hacking cough with fever from the past 5 days. Sometimes he vomits too after having food. A local doctor...

doctor1 MD

I m 22 weeks pregnant. I had a us which showed a short cervical length from 3.5-3.7 last week to 2.5-2.7 this week. Dr prescribed prometrium 200 mg...